Patient :I have been taking corticosteroids inhaler for four weeks now and I have noticed a weight gain also I have non cancer nodules on my thyroid, can the steroid inhaler I'm taking effect my thyroid? Is there some thing else I can take ?
Symptoms: Weight gain/ effect on thyroid taking corticosteroid inhaler...qzar
Thank you for the question,
Steroids and other anti-inflammatory drugs work by reducing inflammation, swelling, and mucus production in the airways of a person with asthma.
The list of possible effects is long; it includes mood changes, forgetfulness, hair loss, easy bruising, a tendency toward high blood pressure and diabetes, thinning of the bones (osteoporosis), suppression of the adrenal glands, muscle weakness, weight gain, cataracts, and glaucoma.
A thyroid nodule is a lump in your thyroid gland. It can be solid or filled with fluid. You can have a single nodule or a cluster of nodules. Thyroid nodules are common and rarely cancerous. Nodules are often found in people who have Hashimoto’s disease, an autoimmune disease that leads to hypothyroidism. If you have a diet low in iodine, you may develop thyroid nodules.
A steroid inhaler can cause a imbalance in electrolytes that leads to a thyroid disorder. Talk to a Doctor about the possible effects. Also, without an examination and knowing which steroid you are taking, it will be difficult for me to comment on your condition.
I hope this will help you. Have a nice day.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.